# SDR CA111212006

- Difficulty date: December 10, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 27,250 hours
- Engine: Pwa PT6A67D
- Propeller: Hartzl HCE4A3I
- System (JASC): 2730 · Elevator Control System
- Part: Counterweight
- Part number: 11452406117
- Condition: Damaged
- Location: Control Column
- Part time: 29,040 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: F
- Precautionary procedure: C

## Discrepancy

(CAN) THE CREW HAD CONDUCTED THE NORMAL CONTROL TRAVEL CHECKS PRIOR TO TAXING TO POSITION.  DURING THE TAKEOFF ROLL THE ELEVATOR CONTROLS FELT HEAVY & APPEARED TO BE JAMMED OR STICKING, REQUIRING MORE FORCE THAN USUAL TO ROTATE.  THE CREW SUBSEQUENTLY ABORTED THE TAKEOFF RUN.  WHILE TAXING BAC, THE CAPTAIN PULLED BACK ON THE CONTROL COLUMN, AT THIS TIME THE CONTROLS MADE A SNAP BACK & THE COLUMN JAMMED IN AN AFT POSITION & THEY WERE UNABLE TO PUSH THE COLUMN FWD.  SUBSEQUENT INVESTIGATION REVEALED THAT THE ELEVATOR CONTROL COLUMN BOB WEIGHT HAD JAMMED WHEN THE COLUMN WAS IN THE FWD POSITION & THE SUBSEQUENT PULL BACK ON THE CONTROLS ALLOWED THE ATTACHING LINK ASSEMBLY TO POP OVER CTR.  THIS THEN POSITIONED THE COLUMN AFT OF THE BOB WEIGHT ATTACHMENT.  WHEN THIS OCCURS THE BOB WEIGHT WILL FREE UP FROM ITS STUCK POSITION NEXT TO THE STOP BOLT ALLOWING AFT MOVEMENT OF THE ELEVATORS.  THE COLUMN CAN STILL ALLOW THE ELEVATORS TO BE PULLED BACK, NOSE UP, BUT HAS A GREATLY REDUCED TRAVEL RANGE & CANNOT BE PUSHED NOSE DOWN.  THIS IS DUE TO THE LINK FLIPPING OVER & CREATING OVER CTR LOCK WHICH NO AMOUNT OF FORCE APPLIED TO THE CONTROL WHEELS CAN OVERCOME & ALLOW THE ELEVATORS TO RETURN TO A NORMAL NOSE DOWN POSITION.
